Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS State College, PA

July 10, 2013Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 10, 2013, 9:13 AM EDT for Cambria County, Somerset County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 9:13 AM EDT (13:13 UTC)
Expired
Jul 10, 2013, 12:15 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Cambria County, PA, Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WGUS51 KCTP 101313
FFWCTP
PAC021-111-101615-
/O.NEW.KCTP.FF.W.0018.130710T1313Z-130710T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
913 AM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CAMBRIA COUNTY...
  SOMERSET COUNTY...

* UNTIL 1215 PM EDT...

* AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING INTO SOMERSET AND        
  SOUTHERN CAMBRIA COUNTIES. HEAVY RAINFALL OF 1 TO 2 INCHES WILL    
  FALL OVER A SHORT DURATION AND RESULT IN FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT...
  ELIM...JOHNSTOWN...PORTAGE...SOMERSET...WESTMONT...WINDBER...
  ACOSTA...BEAVERDALE...BERLIN...BOSWELL...CENTRAL CITY...DALE...
  DAVIDSVILLE...DUNLO...EAST CONEMAUGH...FERNDALE...FRIEDENS...
  GEISTOWN AND JEROME.

OTHER NOTABLE LOCATIONS IN THE WARNING... FLIGHT 93 NATIONAL
MEMORIAL...JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC SITE AND
UNIVERSITY OF PITTSBURGH AT JOHNSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3971 7939 3974 7941 3982 7937 3985 7942
      3990 7941 4009 7926 4013 7918 4044 7896
      4040 7856 4038 7856 4035 7861 4028 7866
      4007 7874 4005 7877 3982 7875 3972 7881

$$

FORECASTER: STEINBUGL
2 follow-up statements
440 
WGUS71 KCTP 101552
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1152 AM EDT WED JUL 10 2013

PAC021-101558-
/O.CAN.KCTP.FF.W.0018.000000T0000Z-130710T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-
1152 AM EDT WED JUL 10 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CAMBRIA
COUNTY...

THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND FLOOD WATERS
NO LONGER POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT...
ELIM...JOHNSTOWN...PORTAGE AND WESTMONT.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 3972 7940 3974 7941 3982 7937 3985 7942
      3990 7941 4009 7926 4013 7917 4019 7896
      4017 7871 4007 7874 4005 7877 3984 7875
      3972 7881

$$

PAC111-101615-
/O.CON.KCTP.FF.W.0018.000000T0000Z-130710T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET PA-
1152 AM EDT WED JUL 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOMERSET COUNTY...

AT 1142 AM EDT...DOPPLER RADAR ESTIMATES CONTINUE TO INDICATE A 
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER SOMERSET 
COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SOMERSET...SEVEN SPRINGS...AND ROCKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3972 7940 3974 7941 3982 7937 3985 7942
      3990 7941 4009 7926 4013 7917 4019 7896
      4017 7871 4007 7874 4005 7877 3984 7875
      3972 7881

$$

FORECASTER: CR
735 
WGUS71 KCTP 101618
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1218 PM EDT WED JUL 10 2013

PAC111-101627-
/O.EXP.KCTP.FF.W.0018.000000T0000Z-130710T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET PA-
1218 PM EDT WED JUL 10 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOMERSET COUNTY...

THE FLASH FLOODING IS NO LONGER A THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 3972 7940 3974 7941 3982 7937 3985 7942
      3990 7941 4009 7926 4013 7917 4019 7896
      4017 7871 4007 7874 4005 7877 3984 7875
      3972 7881

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:48 AM EDT, 25 minutes earlier.

Area forecast discussion, Jul 10, 8:48 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 AM EDT WED JUL 10 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA TONIGHT AND
EARLY THURSDAY. A MUCH LESS HUMID AIR MASS WILL ARRIVE LATER
THURSDAY AND REMAIN INTO THE WEEKEND PROVIDING WELCOME RELIEF FROM
THE RECENT ABNORMALLY HUMID AND WET CONDITIONS. A RETURN TO MORE
TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FIRST AREA OF RAIN SPREADING SEWRD ACROSS CENTRAL AND WESTERN
PORTIONS OF THE CWA THIS MORNING. PRACTICALLY ALL OF THE EMBEDDED
TSRA AND PERIODS OF TORRENTIAL RAINS WILL BE LIMITED TO THE LAUREL
HIGHLANDS THROUGH 16Z...WHERE A FLOOD ADVISORY WAS RECENTLY ISSUED
FOR POOR DRAINAGE AND SOME SMALL STREAM FLOODING CONCERNS.

QPF MAY APPROACH FFG ACROSS THE LAURELS...BUT STAY WELL BELOW FFG
ACROSS THE CENTRAL AND ERN ZONES THIS MORNING.

LEANING TWD A FLASH FLOOD WATCH FOR LATE THIS MORNING THROUGH AT
LEAST THIS EVENING FOR SEVERAL OF OUR SW CWA COUNTIES...ESP
CAMBRIA AND SOMERSET WHERE 3 HR FFG IS 1.5 - 2.0 INCHES. WILL
COORDINATE THIS POTENTIAL WATCH SHORTLY WITH ADJACENT WFOS PBZ AND
LWX.

PREV EARLY MORNING DISC...
IT LOOKS LIKE A VERY WET MORNING FOR MOST OF THE CWA. A MAJOR
SHORT WAVE IS SLIDING THRU OH ATTM AND WILL BE JUST ABOUT OVERHEAD
THIS AFTERNOON. CENTRAL PA WILL BE DIRECTLY UNDERNEATH THE BEST
LIFT OF THE RIGHT ENTRANCE REGION OF THE UPPER JET SPEED MAX
RUNNING SW-NE THRU THE LOWER GREAT LAKES. THE HEIGHTS CONTINUE TO
FALL IN THE SLIGHTLY DIVERGENT PATTERN ALOFT. THUS...PLENTY OF
LARGE-SCALE FORCING IS IN PLACE. THE THERMAL PROFILES FAVOR FAIRLY
HIGH CAPES IF WE CAN DUMP THE MORNING CLOUDS AND RAIN SHOWERS.
THIS IS ESPECIALLY TRUE IN THE NWRN COS...WHERE THE EFFECTIVE
SHEAR IS ALSO THE HIGHEST. THUS...SPC IS CONTINUING THE SLIGHT
RISK AND HAS EVEN MENTIONED SOME RISK OF SUPERCELLS DEVELOPING
OVER THE NW AS THE HEATING CRANKS UP BEHIND THE FIRST BATCH OF
CLOUDS/RAIN. AS WITH PREV DAYS...TEMP RECOVERY WILL BE KEY TO THE
DEVELOPMENT AND SEVERITY OF THE STORMS TODAY. BUT...IT ALSO LOOKS
LIKE THE BEST LARGE SCALE FORCING WANES/GETS SHUNTED TO THE SE BY
LATE AFTERNOON. HOWEVER...THE COLD FRONT DOES NEAR THE NW BY THE
EVENING HOURS AND WILL PROVIDE A GOOD FOCUS AND LIFTING MECHANISM.
THUS...THERE COULD BE A SECOND BOUT OF THUNDERSTORMS START UP LATE
TODAY OR IN THE EVENING. WILL KEEP THE TEMPS RIGHT ABOUT WHERE
THEY HAVE BEEN FOR THE PAST FEW DAYS - VERY NEAR NORMAL. DEEPEST
MOISTURE WILL BE RIGHT OVERHEAD THIS MORNING...BUT GO OFF TO THE
EAST QUICKLY. THE LAURELS ARE THE WETTEST AREA WITH LOWER FFG
VALUES THAN ELSEWHERE ACROSS THE REGION. WOULD NOT BE SURPRISED TO
SEE A FEW PLACES EXPERIENCE MINOR/NUISANCE FLOODING DUE TO HIGH
PRECIP RATES. FF WATCH IS SOMETHING TO CONSIDER. HOWEVER...THE
FLEETING NATURE OF THE HEAVIER RAINFALL/TSTMS AND FFG VALUES IN
THE 2-3 INCH/3HR RANGE OVER MOST OF THE AREA SHOULD BE ENOUGH TO
HOLD OFF ON ISSUING A FLASH FLOOD WATCH. BUT SOME TRAINING IS
POSSIBLE AND MORNING RAINFALL WILL LOWER THESE FFG NUMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ON-GOING CONVECTION WILL BE MOVING OUT OF THE SERN COS THIS
EVENING...BUT ADDITIONAL STORMS WILL ALMOST CERTAINLY FIRE UP
ALONG THE COLD FRONT AS IT STARTS TO CROSS THE AREA LATER THIS
EVENING/EARLY TONIGHT. IT IS SLIDING THROUGH MI/IL EARLY THIS
MORNING...AND HAS VERY LITTLE FANFARE WITH IT AT THIS POINT. THE
DEEPEST MOISTURE PLUME IS TO THE EAST OF THE MAIN TROUGH...AND
KEEPS MOVING OFF TO THE EAST OF THE REGION THIS EVENING. BUT A
SECOND BUMP TO NEARLY 2 INCH PWATS DOES COINCIDE WITH THE APPCH OF
THE FRONT. WILL PLAY UP SOME REDEVELOPMENT OF STORMS LATER THIS
EVENING AND SLIDE THE HIGHER POPS S/E THROUGH THE NIGHT. THE
SEVERIYT OF THE STORMS COULD BE WORSE THAN THE AFTN BUNCH AS THE
0-10KM BULK SHEAR ECLIPSES 60KTS IN THE NW WITH NEG LI/S AND
PRETTY LOW LCLS.

THURSDAY WILL PROBABLY START WET IN THE SE...BUT MUCH DRIER AIR
WILL ALREADY BE INTO THE NW...WHERE SOME CLEARING IS POSSIBLE LATE
TONIGHT AND CERTAINLY ON THURSDAY. IF IT CLEARS OUT
TONIGHT...DENSE FOG MAY RESULT. A SLOWING OF THE DRY AIR
INFILTRATION ON THURSDAY WILL ALLOW THE PRECIP TO HANG AROUND AND
EVEN REDEVELOP IN THE FORM OF AFTN THUNDERSTORMS - MAINLY IN THE
SERN THIRD OF THE AREA. WILL HOWEVER KEEP THE HIGHER POPS IN THE
MORNING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
ON DAY3/THURSDAY...THE ERN U.S UPPER TROUGH WILL UNDERGO FURTHER
AMPLIFICATION AS IT SHIFTS SEWD FROM THE GREAT LAKES INTO THE
NORTHEAST STATES BY FRIDAY MORNING. THE MODELS SHOW GOOD LARGE SCALE
AGREEMENT CONCERNING THE TROUGH PROGRESSION...THUS A GENERAL MODEL
COMPROMISE IS PREFERRED WITH ABOVE AVG CONFIDENCE CONSIDERING ITS
INCREASINGLY AMPLIFIED NATURE. AT THE SFC...THE ASSOCIATED COLD
FRONT SHOULD PRESS SEWD THROUGH THE LAUREL HIGHLANDS/S-CNTRL MTNS
AND LWR SUSQ VLY DURING THE EARLY-MID AFTN. WHILE THE BEST MSTR
/SFC DEWPOINTS IN THE UPPER 60S TO LOW 70S/ AND 1"+ PWATS WILL
RESIDE ALONG/EAST OF THE I-95 CORRIDOR...IT APPEARS THERE WILL BE
ENOUGH INSTABILITY IN THE PRE-FRONTAL WARM SECTOR TO PRODUCE
SCATTERED MULTI-CELL STORMS WITH AN ISOLD SVR THREAT ACRS THE FAR
SRN TIER PRIOR TO A MID-TO-LATE DAY FROPA. THE DAY 3 SPC SEE
TEXT/5% SVR PROBS INCLUDE THE SRN 1/3 OF THE CWA FROM SOMERSET TO
SCHUYLKILL COUNTY...BUT BASED ON THE FCST POSITION OF THE FRONT
AND LLVL MSTR GRADIENT/AXIS...THE GREATEST RISK FOR SVR STORMS IS
LKLY ALONG THE FAR SRN TIER ZONES OR JUST OUTSIDE OF MY CWA.

AN AREA OF SFC HIGH PRESSURE WILL MIGRATE EWD ACRS THE GREAT LAKES
REGION AND EXPAND OVER THE NORTHEAST STATES...AS THE UPPER LEVEL
PATTERN TRANSITIONS FROM AN ANOMALOUSLY AMPLIFIED PATTERN TO
NEARLY CONUS-WIDE RIDGING BY EARLY NEXT WEEK. THE LY FLOW AROUND
THE SFC HIGH WILL ADVECT A MUCH DRIER/BELOW NORMAL PWAT AIRMASS
INTO PA FROM THURS NGT THRU SATURDAY AND PROVIDE A BRIEF RESPITE
FROM THE RECENT ABNORMALLY MOIST/WET TROPICAL-LIKE ENVIRONMENT.
PCPN SHOULD REMAIN FOCUSED SOUTH OF THE REGION AS THE DAY 3 SFC
BOUNDARY BECOMES QUASI-STATIONARY OVER THE SRN MID-ATLC AND SERN
STATES.

AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS LATER THIS
WEEK WITH LOWS IN THE 55-65F RANGE. THE PATTERN BEGINS TO REVERT
BACK TO A TYPICAL SUMMERTIME REGIME WITH A BERMUDA HIGH SETTING-UP
OFF THE EAST COAST. THIS WILL ALLOW FOR WARMER TEMPERATURES AND
INCREASING HUMIDITY INTO EARLY NEXT WEEK...ALONG WITH A LOW CHC
FOR DIURNAL CONVECTION.

THE FLOW AROUND THE BERMUDA HIGH SHOULD STEER TS CHANTAL ON A WWD
TRACK FROM THE CARIBBEAN/HISPANIOLA TO THE NORTHWEST BAHAMAS
THUR-SAT...AND THEN INTO N-CENTRAL FLORIDA FROM SUN-TUE. CONFIDENCE
IN THE FORECAST OF THIS FEATURE IS BELOW AVERAGE AS MANY TROPICAL
CYCLONES HAVE DISSIPATED WHILE TRYING TO CROSS THE MOUNTAINOUS
ISLAND. PLEASE REFER TO THE NATIONAL HURRICANE CENTER (NHC) FOR
THE LATEST TROPICAL INFORMATION CONCERNING TS CHANTAL.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
MVFR CIGS CONTINUE TO SPREAD OVER THER REGION...WITH IFR CIGS
DEVELOPING OVER THE WESTERN MTNS. LOWEST CIGS THIS MORNING AND
OCNL TSRA WILL BE LOCATED ACROSS THE WRN MTNS /SPECIFICALLY THE
LAUREL HIGHLANDS INVOF KJST AND KAOO/.

HIGH PRECIPITABLE WATER VALUES AROUND 2 INCHES IS IN PLACE AND
WILL BRING RESTRICTIONS IN WIDESPREAD SHOWERS AND SCT TSTMS AREA-
WIDE THIS AFTERNOON AS DYNAMICS AND LIFT INCREASE AHEAD OF AN
APPROACHING COLD FRONT. REGION IS PROGGED FOR SPC/S SLIGHT
RISK FOR SVR TSTMS...WITH DIURNAL HEATING AND BEING ON THE EDGE OF
MARGINALLY STRONG FLOW. AS MID-LEVEL LAPSE RATES STEEPEN...TSTMS
SHOULD INCREASE IN COVERAGE AND STRENGTH AS THEY EVOLVE INTO MULTI
CELLULAR CLUSTERS.

FRONTAL BOUNDARY HANGS BACK TO THE NW THROUGH THE EVENING HOURS
TODAY...BUT SHOULD SLOWLY CROSS CWA TODAY INTO THU. THIS WILL
BRING CONTINUATION OF SCT SHOWERS/TSTMS...ESP ACROSS THE
SOUTHEAST.

OUTLOOK...
WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS.
THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE.
FRI-SAT...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT/DANGELO
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jul 10, 6:13 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
613 AM EDT WED JUL 10 2013

PAZ004>006-010>012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-111015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
613 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE HIGHEST THREAT
TODAY WILL BE DAMAGING WIND GUSTS. BUT THERE IS ALSO A RISK OF
LARGE HAIL AND AN EVEN LOWER RISK OF TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ017-024-033-111015-
CLEARFIELD-CAMBRIA-SOMERSET-
613 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE HIGHEST THREAT
TODAY WILL BE DAMAGING WIND GUSTS. BUT THERE IS ALSO A RISK OF
LARGE HAIL AND AN EVEN LOWER RISK OF TORNADOES.

HEAVY RAIN FROM THE THUNDERSTORMS MAY CAUSE MINOR FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:24 AM EDTAreal Flood AdvisoryCTPCambria, Somerset4 hr
Jul 10, 9:07 AM EDTFlash Flood WatchCTPBedford, Blair, Cambria, Clearfield, Huntingdon, Somerset13 hr
Jul 10, 10:52 AM EDTAreal Flood AdvisoryCTPBedford, Blair3 hr
Jul 10, 11:03 AM EDTSpecial Weather StatementCTPSomerset57 min
Jul 10, 11:12 AM EDTSevere Thunderstorm WarningCTPSomerset63 min
Jul 10, 4:11 PM EDTSevere Thunderstorm WarningCTPWarren64 min
Jul 10, 5:02 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren58 min
Jul 10, 5:19 PM EDTSpecial Weather StatementCTPClearfield26 min
Jul 10, 5:42 PM EDTSevere Thunderstorm WarningCTPCameron, Elk48 min
Jul 10, 5:58 PM EDTFlash Flood WarningCTPClearfield, Elk4 hr
Jul 10, 6:00 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk60 min
Jul 10, 6:33 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more57 min
Jul 10, 6:59 PM EDTSpecial Weather StatementCTPPotter, Tioga61 min
Jul 10, 7:03 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset57 min
Jul 10, 7:26 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more64 min
Jul 10, 7:29 PM EDTFlash Flood WarningCTPCentre3 hr
Jul 10, 7:54 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset66 min
Jul 10, 7:56 PM EDTSpecial Weather StatementCTPTioga34 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.